"Thyroid Club"

Hello everybody i have just joined as always popping on site to check out the information. Underactive thyroid......been on 100mcg since 2005/6... always had side effects especially "anxiety" then even more so when taking "collegen protein powder" fantastic for "all" the body especially thyroid was on this for 14 months but now had to stop as my anxiety levels got worse so finally the doctor has dropped my dose to 50mcg but getting more side effects!! 14 days on 50mcg....so made an emergency call today to get the ok to stop this Levo until i can get a blood test they didnt say yes or no just some people do stop for a while..did ask a Pharmasist a couple of day ago and he did say a couple of days ok but just wanted the ok from surgery. This has been going on for years but blood test always showed "normal" and cholestrol ok. Exhausted with it all so blood test on Friday i hope and not taking anymore. Give me a break please!!!! i seem to have most of symptoms of too much T3 i find it all very confusing. For quite s while i was on "Erfa" natural but now NHS wont pay for it..so unless i see an endocrine consultant i will have to pay for it myself BUT that is the next step how we all suffer with this Thyroid? unbelievable!!!

2 Replies

oldestnewest
  • i seem to have most of symptoms of too much T3

    I'm guessing here, but do you mean that you are getting symptoms suggestive of being hyperthyroid? Palpitations? High blood pressure? Sweating? Insomnia? Feeling jittery? Anxious?

    If that is the case then being over-medicated is obviously one cause that shouldn't be ignored, and coming off your meds for a while is the right thing to do - but you would have to go back on it again at some point.

    But intolerance to thyroid meds could be caused by other issues, rather than over-medication.

    a) Having low nutrient levels e.g. vitamin B12, folate, ferritin & iron, and vitamin D, can make it harder or impossible to tolerate thyroid hormones.

    b) When the body has too little thyroid hormone it tries to substitute with something it can make, usually cortisol and adrenaline. When thyroid hormones are then increased, with luck the cortisol and adrenaline will lower themselves. But if you've been un-diagnosed or under-treated or wrongly treated for a long time then your cortisol and adrenaline may not reduce that easily. Problems also occur with too little cortisol. Note : adrenaline is called epinephrine in the US.

    c) There is some overlap between symptoms of too high a dose of thyroid meds and too low a dose.

  • Hi Thank you...........Yes i do have those side effects but sleeping is ocassionally disturbed buy also getting vibrations in legs tingling in mouth aches around eyes also tiredness, America does things differently than UK so on asking questions i always put UK after. All my tests are normal/good i do a lot of research into nuitrician and health matters so im pretty informed on most things but this thyroid trouble has and is taking over my life i dont have any quality of life because of this. I will be going private if i dont get this resolved? thank so so much for your help...........Carol

You may also like...